MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12) ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12) ASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states customer obtained a discordant elevated atellica im vitamin b12 (vb12) result for three patients.The initial results were not reported to physician(s), who did not question the results.The same samples were tested on another atellica im analyzer, and the results were lower.The interpretation of results section of the atellica im vitamin b12 (vb12) instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens continues to investigate.
 
Event or Problem Description
The customer obtained a discordant elevated atellica im vitamin b12 (vb12) result for three patient samples.The initial results were not reported to physician(s), who did not question the results.The same samples were tested on another atellica im analyzer, and the results were lower.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant vitamin b12 (vb12) results.
 
Additional Manufacturer Narrative
Initial mdr 1219913-2023-00008 was filed on jan 05, 2023 reporting a customer from an outside the united states obtained a discordant elevated atellica im vitamin b12 (vb12) result for three patients.Additional information - feb 08, 2023.Siemens has investigated the customer report for discordant patient results on vitamin b12 (vb12) lot 282 on atellica im 1600 instrument ih00926.Patient vb12 results were initially tested on ih00926 and then retested on an alternate atellica im module.Upon review of escalation data provided by the region, bio-rad qc lot 85300 all levels were within range prior to samples being processed.Quality control (qc) later in the day was out of range for levels 2 and 3.The customer was able to replace the reagent pack with a fresh reagent pack and qc was now within range.Siemens reviewed the reagent and ancillary usage during the time of the reported discordant samples, and it was found that multiple packs of reagent and ancillary reagent were in use on atellica im serial number ih00926.Due to multiple reagent packs in use at the time of the discordant results, siemens is unable to verify appropriate handling of vb12 reagent packs during the onboard stability of the reagent.Siemens also cannot rule out preanalytical handling of the patient sample as the cause of the discordant patient results at the customer site.The quality of the specimen could potentially impact the performance of the atellica im vb12 assay.Cellular debris could potentially be responsible for the higher-than-expected vb12 results.When samples are centrifuged prior to testing and remain upright or allowed to settle for an extended period, the vb12 assay can be impacted resulting in lower values.Siemens recommends following all collection tube handling instructions provided by the manufacturer.Siemens had additional testing performed by technical operation (pm00340133) for vb12 lot 280 and 282, which confirmed that these lots of reagents are performing as expected, within published package insert quality control (qc) ranges and close to package quality control (qc) insert means.Quality control (qc) and reagent performance during the study showed no significant degradation over a 4-day period on 3 different packs of vb12 lot 280 and 282 reagent.No potential product issue is observed.The customer is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM VITAMIN B12 (VB12) ASSAY
Common Device Name
VITAMIN B12 (VB12) ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key16102203
Report Number1219913-2023-00008
Device Sequence Number15372024
Product Code CDD
UDI-Device Identifier00630414600277
UDI-Public00630414600277
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K993571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberN/A
Device Catalogue Number10995714
Device Lot Number282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown